Alert archive / Illinois / Wind Advisories in 2009

Wind Advisory 4, NWS Chicago, IL

March 24, 20095 counties in Indiana; 6 counties in Illinois

NWS Chicago, IL issued this wind advisory at Mar 24, 2009, 5:08 AM EDT for 5 counties in Indiana; 6 counties in Illinois. It took effect at Mar 24, 2009, 12:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2009, 5:08 AM EDT (09:08 UTC)
In effect from
Mar 24, 2009, 12:00 PM EDT
Expired
Mar 24, 2009, 8:52 PM EDT
In force
9 hr
Issued by
NWS Chicago, IL

Counties Ford County, IL, Grundy County, IL, Iroquois County, IL, Kankakee County, IL, LaSalle County, IL, Livingston County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 65 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLOT 240908
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
408 AM CDT TUE MAR 24 2009

...STRONG WINDS EXPECTED TODAY INTO THIS EVENING...

.STRONG LOW PRESSURE ACROSS EASTERN SOUTH DAKOTA WILL MOVE INTO
NORTHERN MINNESOTA TONIGHT. STRONG GUSTY SOUTHEAST WINDS WILL
AFFECT THE REGION TODAY IN ADVANCE OF A COLD FRONT ASSOCIATED WITH
THIS LOW PRESSURE SYSTEM. THE STRONG WINDS WILL CONTINUE INTO THIS
EVENING AS WINDS SHIFT TO THE SOUTH AHEAD OF THE COLD FRONT. WINDS
WILL SUBSIDE OVERNIGHT AS THE LOW MOVES INTO SOUTHERN CANADA.

ILZ019-021>023-032-033-039-INZ001-002-010-011-019-241715-
/O.NEW.KLOT.WI.Y.0004.090324T1600Z-090325T0400Z/
LA SALLE-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-
PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...OTTAWA...MORRIS...JOLIET...KANKAKEE...
PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...
RENSSELAER...FOWLER
408 AM CDT TUE MAR 24 2009 /508 AM EDT TUE MAR 24 2009/

...WIND ADVISORY IN EFFECT FROM 11 AM CDT /NOON EDT/ THIS MORNING
TO 11 PM CDT /MIDNIGHT EDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /NOON EDT/ THIS
MORNING TO 11 PM CDT /MIDNIGHT EDT/ THIS EVENING. 

SOUTHEAST WINDS OF 20 TO 30 MPH WITH SOME GUSTS TO 35 MPH WILL
INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON.
WINDS WILL SHIFT TO THE SOUTH THIS EVENING AND CONTINUE TO GUST TO
AROUND 45 MPH IN ADVANCE OF A COLD FRONT THAT WILL TRACK ACROSS
NORTHERN ILLINOIS AND NORTHWEST INDIANA LATE THIS EVENING INTO THE
OVERNIGHT HOURS. WIND SPEEDS WILL BEGIN TO DIMINISH TOWARD
MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MARSILI
2 follow-up statements
000 
WWUS73 KLOT 241625
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1125 AM CDT TUE MAR 24 2009

...STRONG WINDS EXPECTED THIS AFTERNOON INTO THIS EVENING...

.A STRONG LOW PRESSURE CENTER OVER EASTERN SOUTH DAKOTA WILL MOVE
TO NORTHERN MINNESOTA TONIGHT. STRONG AND GUSTY SOUTH TO SOUTHEAST
WINDS WILL AFFECT THE REGION THIS AFTERNOON AND EVENING IN
ADVANCE OF A COLD FRONT ASSOCIATED WITH THIS LOW PRESSURE SYSTEM.
THE STRONG WINDS WILL SUBSIDE LATE THIS EVENING AND OVERNIGHT AS
THE COLD FRONT PASSES. 

ILZ019-021>023-032-033-039-INZ001-002-010-011-019-250030-
/O.CON.KLOT.WI.Y.0004.000000T0000Z-090325T0400Z/
LA SALLE-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-
PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...OTTAWA...MORRIS...JOLIET...KANKAKEE...
PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...
RENSSELAER...FOWLER
1125 AM CDT TUE MAR 24 2009 /1225 PM EDT TUE MAR 24 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT /MIDNIGHT EDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT /MIDNIGHT EDT/
THIS EVENING. 

SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL
INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON.
WINDS WILL BECOME SOUTHERLY BY EVENING AND CONTINUE TO GUST TO
AROUND 45 MPH IN ADVANCE OF A COLD FRONT THAT WILL TRACK ACROSS
NORTHERN ILLINOIS AND NORTHWEST INDIANA LATE THIS EVENING INTO THE
OVERNIGHT HOURS. WIND SPEEDS WILL BEGIN TO DIMINISH TOWARD
MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MERZLOCK
000 
WWUS73 KLOT 250052
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
752 PM CDT TUE MAR 24 2009

ILZ019-021>023-032-033-039-INZ001-002-010-011-019-250200-
/O.CAN.KLOT.WI.Y.0004.000000T0000Z-090325T0400Z/
LA SALLE-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-
PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...OTTAWA...MORRIS...JOLIET...KANKAKEE...
PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...
RENSSELAER...FOWLER
752 PM CDT TUE MAR 24 2009 /852 PM EDT TUE MAR 24 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE WIND
ADVISORY. 

SOUTH WINDS HAVE SUBSIDED TO 15 TO 25 MPH...WITH GUSTS TO 35 MPH.
WINDS WILL SHIFT TO THE WEST LATER THIS EVENING AND DECREASE EVEN 
FURTHER LATER TONIGHT.

$$

IZZI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Mar 24, 4:36 AM EDT, 32 minutes earlier.

Area forecast discussion, Mar 24, 4:36 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
336 AM CDT TUE MAR 24 2009

.DISCUSSION...

330 AM CDT

RAIN AND THUNDERSTORMS TODAY AND TONIGHT ALONG WITH STRONG WIND
POTENTIAL WILL BE THE MAIN FORECAST CONCERNS FOR THIS FORECAST.

SHOWERS HAVE BEEN EXPANDING IN COVERAGE ACROSS WESTERN ILLINOIS OVER
THE PAST SEVERAL HOURS. THIS IS LIKELY DUE TO A COMBINATION OF A
FEW WEAK UPPER LEVEL SHORT WAVES EJECTING NORTHEAST FROM THE
CENTRAL/NORTHERN PLAINS UPPER LOW AND ENHANCED LOW LEVEL WARM
ADVECTION. ONE OF THESE SHORT WAVES IS LIFTING THROUGH EASTERN
IOWA AT THIS TIME...AND ANOTHER ENTERING NORTHWEST MISSOURI WHICH
IS LIKELY BEING ENHANCED BY ONGOING CONVECTION ACROSS THIS AREA.
STRONGER LOW LEVEL FLOW EVIDENT ON 850 HPA PROFILER WINDS TO 55
KNOTS ARE OVERSPREADING THE REGION WITH A WEAK ELEVATED WARM FRONT
STRUCTURE. THE SHORT WAVE OVER MISSOURI SHOULD RAPIDLY EJECT
NORTHWARD ACROSS NORTHERN ILLINOIS THIS MORNING...AND TRACK ACROSS
SOUTHERN WISCONSIN THIS AFTERNOON. ISENTROPIC UPGLIDE ALSO BECOMES
SOMEWHAT WEAKER BY LATE THIS MORNING AS ELEVATED WARM FRONT LIFTS
NORTH OF THE AREA. FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS
SHOULD THEN SHIFT BACK TO WESTERN PORTIONS OF THE CWA AS STRONG
UPPER LEVEL DYNAMICS BEGIN TO AFFECT THIS AREA. THUS...HAVE TRIED
TO DEPICT A MORNING MAX IN POPS ACROSS FAR NORTHEAST
ILLINOIS...WHILE KEEPING HIGH POPS THROUGH THE DAY ACROSS NORTH
CENTRAL ILLINOIS. WITH THE ENHANCED LOW LEVEL WAA/MOISTURE
ADVECTION PWATS SHOULD INCREASE TO AN INCH OR GREATER ACROSS
WESTERN HALF OF CWA THIS MORNING...WITH GREATEST PWATS CLOSER TO
1.25 INCHES ACROSS WESTERN PORTIONS OF CWA LATER THIS
AFTERNOON/EARLY THIS EVENING AS LOW LEVEL MOISTURE CONVERGENCE
INCREASES WITH THE APPROACHING COLD FRONT. GIVEN LONGER RESIDENCE
TIME OF UPPER FORCING/SIGNIFICANT LOW LEVEL MOISTURE ACROSS
WESTERN PORTIONS OF CWA...STILL LIKE THE IDEA OF PREVIOUS
FORECASTS IN GREATEST RAINFALL AMOUNTS UP BETWEEN ONE AND ONE AND
A HALF INCHES ACROSS THIS AREA. WILL UPDATE ESF THIS MORNING
HIGHLIGHTING POTENTIAL OF RIVER FLOODING LATER IN THE WEEK FOR
ROCK...PECATONICA...AND FOX RIVER BASINS.

INSTABILITY THIS AFTERNOON STILL APPEARS TO BE SOMEWHAT LIMITED WITH
MID LEVEL LAPSE RATES IN THE 6-7 DEG CELSIUS/KM RANGE DUE TO
RELATIVELY WARM MID LEVELS. MUCAPES FROM MOST DERIVED FORECAST
SOUNDINGS GENERALLY TOP OUT IN THE 100-200 J/KG RANGE. STILL HAVE
SOME CONCERN THAT A FEW STORMS COULD PRODUCE SOME SMALL HAIL ACROSS
WESTERN PORTIONS OF CWA THIS AFTERNOON INTO NORTH CENTRAL ILLINOIS
WHERE MAIN INSTABILITY AXIS/UPPER FORCING SHOULD RESIDE. A FEW
STRONG WIND GUSTS ALSO POSSIBLE ESPECIALLY ACROSS FAR SOUTHWEST
PORTIONS OF CWA WHERE LOW LEVEL LAPSE RATES ARE EXPECTED TO BE
STEEPER WITH HIGHS REACHING INTO THE UPPER 60S. SWODY1 KEEPS SLIGHT
RISK OF SEVERE SOUTH OF THE FORECAST AREA...AND FEEL SEVERE RISK IS
QUITE LOW FOR TODAY DUE TO WEAK INSTABILITY BUT CANNOT RULE OUT
PERHAPS AN ISOLATED SEVERE STORM ACROSS ESPECIALLY THE SOUTHWEST
PORTIONS OF THE FORECAST AREA THIS AFTERNOON/EARLY EVENING WITH
WIND GUSTS PROBABLY THE MAIN THREAT.

OTHER CONCERN FOR THIS AFTERNOON WILL BE STRONG WINDS. 900 WINDS ARE
EXPECTED TO BE IN THE 45 TO 50 KNOT RANGE THIS AFTERNOON AND WITH
HIGHS IN THE UPPER 60S TO AROUND 70 IN THE SOUTH...DEPENDING ON
EXTENT OF CLOUDS/RAIN...MIXING HEIGHTS COULD REACH AROUND 850 HPA.
IN ADDITION...STRONG PRESSURE FALLS ARE EXPECTED TO DEVELOP LATER
THIS MORNING INTO THIS AFTERNOON ACROSS MUCH OF WISCONSIN WHICH
SHOULD ENHANCE SPEEDS ACROSS NORTHERN ILLINOIS. HAVE OPTED TO ISSUE
A WIND ADVISORY MAINLY FOR COUNTIES SOUTH OF INTERSTATE 80 TODAY
GIVEN STEEPER LOW LEVEL LAPSE RATES...BUT THERE COULD BE A NARROW
WINDOW OF OPPORTUNITY FOR WIND ADVISORY CRITERIA BEING MET LATE THIS
AFTERNOON INTO THIS EVENING FOR FAR NORTHERN ILLINOIS IN ADVANCE OF
THE COLD FRONT.

FOR TONIGHT...SHOWERS AND THUNDERSTORMS WILL SPREAD FROM WEST TO
EAST AS SYSTEM OCCLUDES ACROSS MINNESOTA/WISCONSIN AND A COLD FRONT
TRACKS THROUGH THE AREA. GIVEN MORE PROGRESSIVE NATURE OF FRONT
TONIGHT...EXPECTING AVERAGE RAINFALL AMOUNTS TO BE CLOSER TO THE ONE
INCH RANGE ACROSS EASTERN PORTIONS OF THE AREA WHICH HOPEFULLY
WILL LIMIT SIGNIFICANT FLOODING ISSUES. DRY PUNCH WILL ADVECT INTO
THE AREA OVERNIGHT TONIGHT...BUT EXPECTING WRAP AROUND CLOUDS TO
MOVE BACK INTO THE AREA AND AFFECT ESPECIALLY NORTHERN SECTIONS
DURING THE DAY WEDNESDAY. DID KNOCK A FEW DEGREES OFF HIGHS ON
WEDNESDAY GIVEN CLOUDS AND COLDER AIR MASS SETTLING INTO THE AREA.
BY THURSDAY...MODELS HAVE TRENDED A BIT FURTHER TO THE NORTH WITH
A FAST MOVING SYSTEM FROM THE SOUTHERN PLAINS. GFS PAINTS A BROAD
AREA OF LIGHT PRECIP NORTH OF THIS SYSTEM IN WEAK ISENTROPIC LIFT
ZONE...WHILE UKMET/ECMWF SUPPRESS THIS OVERRUNNING FORCING A BIT
MORE. HAVE ONLY ADDED A LOW POP FOR -RA ACROSS EXTREME SOUTHEAST
PORTIONS OF FORECAST AREA FOR THURSDAY. NOT MANY CHANGES TO
REMAINDER OF FORECAST WITH STRONGER SYSTEM STILL INLINE FOR
FRI/SAT AND STILL LOOKING LIKE MORE OF A RAIN PRODUCER FOR NRN
IL/NW IN...ALTHOUGH LIKELY MIXING WITH OR CHANGING TO SOME LIGHT
SNOW ACROSS PORTIONS OF THE FORECAST AREA BEFORE ENDING LATE
SATURDAY OR SUNDAY.

MARSILI

&&

.AVIATION...

0600 UTC TAFS...TIMING OF VARIOUS WAVES OF SHOWERS TODAY AND
ASSOCIATED CONVECTIVE THREAT MAINLY THIS AFTERNOON/EVENING ARE
MAIN TERMINAL FORECAST CONCERNS THIS MORNING...ALONG WITH
PREVAILING SYNOPTIC STRONG/GUSTY WINDS.

SFC LOW CONTINUES TO DEEPEN ACROSS EASTERN SOUTH DAKOTA PER 05Z SFC
ANALYSIS. OCCLUSION/WARM FRONT EXTENDS SOUTHEAST ACROSS IOWA INTO
SOUTH CENTRAL IL...WITH STRONG SOUTHERLY LOW LEVEL JET RIDING ATOP
COOLER LOW LEVEL SOUTHEASTERLIES ACROSS IL. IL/IND FORECAST AREA ON
EASTERN PERIPHERY STRONGER 50+ KNOT 850 MB FLOW AND ASSOCIATED
MOIST/THERMAL AXIS WHICH EXISTS ACROSS IA/MS VLY. COUPLE OF MINOR
SPEED MAXIMA NOTED UPSTREAM IN GOES VAPOR IMAGERY AND IN PROFILER
WINDS WHICH WILL RIPPLE NORTH/NORTHEAST AHEAD OF MAIN SHORT WAVE
TROUGH AXIS TODAY...WHICH WILL LIKELY RESULT IN WAVES OF LIGHTER
HIGH BASED SHOWERS THIS MORNING...BEFORE MAIN TROUGH AXIS
SIGNIFICANTLY INCREASES FORCING AS IT BECOMES NEGATIVELY TILTED
ACROSS THE REGION LATE THIS AFTERNOON/EVENING. REGIONAL RADAR MOSAIC
DEPICTS AREA OF WEAKER SHOWERS...WHICH DID HAVE SOME EMBEDDED
CONVECTION ALONG THE MS RIVER EARLIER...WHICH SHOULD SPREAD
NORTHEAST ACROSS TERMINALS WITH TIME EARLY THIS MORNING. FORECAST
SOUNDINGS CONTINUE TO INDICATE THAT MID LEVEL LAPSE RATES REMAIN
QUITE WEAK EAST OF THE MS RIVER THUS NOT EXPECTING THUNDER AT THIS
TIME. OTHER ILL-DEFINED RIPPLES BACK INTO THE PLAINS...THOUGH TIMING
AND EXTENT OF RW INTO MIDDAY APPEAR DIFFICULT BEYOND THE EARLY
MORNING HOURS...AND WITH MORE FOCUS LATE AFTERNOON/THIS EVENING HAVE
ELECTED FOR JUST A VCSH MENTION DURING THE MIDDAY. APPEARS AT THIS
TIME THAT CIGS/VIS SHOULD REMAIN VFR THROUGH MUCH OF THE DAY
ESPECIALLY EAST ACROSS CHICAGO TERMINALS...WITH CONTINUED DRY LOW
LEVEL ADVECTION ON SOUTHEAST WINDS AND LOCATION FARTHER EAST OF
STRONG LOW LEVEL MOIST AXIS. THIS ALL CHANGES LATER TODAY HOWEVER AS
AFOREMENTIONED MAIN UPPER TROUGH AXIS BECOMES NEGATIVELY TILTED AND
ROTATES NORTHEAST ACROSS THE MS VLY THIS EVENING. INCREASE IN DEEPER
LAYERED LIFT/FORCING...AND EASTWARD TRANSLATION OF LOW LEVEL
MOISTURE AXIS SUPPORTS GREATER THREAT OF MORE SIGNIFICANT RW/TRW BY
MID/LATE AFTERNOON FOR KRFD AND BY EVENING FOR CHICAGO TERMINALS.
LAPSE RATES CONTINUE TO LOOK RATHER MARGINAL FOR DEEP CONVECTION PER
WRF FORECAST SOUNDINGS...THOUGH ALL OTHER FACTORS SUGGEST WE SHOULD
BE ABLE TO PRODUCE ENOUGH FORCING TO REALIZE WEAK ELEVATED
INSTABILITY...AND THUS HAVE INCLUDED PERIOD OF TRW AHEAD OF COLD
FRONT. COLD FROPA EXPECTED AROUND 04Z AT KRFD AND TOWARD 06Z FOR
CHICAGO TERMINALS. PRECIP SHOULD SHUT OFF QUICKLY AS MID/LOW LEVEL
DRY SLOT FOLLOWS FRONT.

AS FOR WINDS...SFC PRESSURE GRADIENT ALREADY FAIRLY TIGHT ACROSS
AREA DUE TO AFOREMENTIONED DEEP LOW ACROSS EASTERN DAKOTAS. THIS TO
CONTINUE THROUGH THE DAY...WITH WINDS VERY GRADUALLY VEERING FROM
SOUTHEAST TO MORE SSE. TERMINALS MAY SEE BRIEF WINDOW OF SOUTH WINDS
JUST AHEAD OF COLD FRONT EARLY THIS EVENING IN VICINITY OF
OCCLUDED/COLD/WARM FRONT TRIPLE POINT...BEFORE VEERING TO SOUTHWEST
WITH FROPA. MORE IMPORTANTLY THOUGH...SPEEDS ALREADY 15-20 KNOTS
WITH GUSTS 25-30 KNOTS THIS MORNING AND THESE EXPECTED TO INCREASE
TO 30-35 KNOT RANGE THIS AFTERNOON AS GRADIENT TIGHTENS UP A BIT
MORE AHEAD OF APPROACHING WAVE.

RATZER

&&

.MARINE...

115 PM CDT

A LARGE RIDGE OF HIGH PRESSURE EXTENDING FROM JAMES BAY...SOUTHWARD
ACROSS THE EASTERN U.S. WILL CONTINUE TO SHIFT SLOWLY EASTWARD WHILE
A DEEP LOW PRESSURE AREA OVER NEBRASKA WILL MOVE TO SOUTH CENTRAL
MINNESOTA BY TUESDAY EVENING. THIS LOW WILL THEN CONTINUE TO MOVE
INTO SOUTHWEST ONTARIO BY WEDNESDAY EVENING WHILE ENTERING A
WEAKENING PHASE. A COLD FRONT TRAILING SOUTHWARD FROM THIS LOW
PRESSURE AREA WILL SWEEP ACROSS LAKE MICHIGAN TUESDAY NIGHT INTO
EARLY WEDNESDAY MORNING. AS THIS LOW AND COLD FRONT APPROACH TUESDAY
INTO TUESDAY NIGHT...SOUTHEASTERLY WINDS ARE EXPECTED TO INCREASE TO
GALE FORCE AND EVENTUALLY BECOME MORE SOUTHERLY. AT THIS TIME AM
EXPECTING TO UPGRADE GALE WATCH FOR THE OPEN WATERS OF LAKE MICHIGAN
TO A GALE WARNING FROM ABOUT 0900 CDT THOUGH ABOUT MIDNIGHT TUESDAY
NIGHT.

A WEAK RIDGE OF HIGH PRESSURE WILL THEN BUILD ACROSS THE WESTERN
GREAT LAKES REGION WEDNESDAY NIGHT INTO THURSDAY ALLOWING SOUTHWEST
WINDS TO DIMINISH.

MERZLOCK

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ019-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-
     ILZ039...11 AM TUESDAY TO 11 PM TUESDAY.

IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019...11 AM
     TUESDAY TO 11 PM TUESDAY.

LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...10 AM TUESDAY TO 4 AM
     WEDNESDAY.

     GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...10 AM
     TUESDAY TO 1 AM WEDNESDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WATERS
     UNTIL 10 AM TUESDAY.

&&
Hazardous weather outlook, Mar 23, 4:35 PM EDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
335 PM CDT MON MAR 23 2009

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
242045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
335 PM CDT MON MAR 23 2009 /435 PM EDT MON MAR 23 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

PORTIONS OF THE ILLINOIS AND KANKAKEE RIVERS REMAIN IN FLOOD IN
NORTHERN ILLINOIS AND NORTHWEST INDIANA. THERE IS A CHANCE OF
THUNDERSTORMS ACROSS NORTHERN ILLINOIS MAINLY AFTER MIDNIGHT
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PORTIONS OF THE ILLINOIS AND KANKAKEE RIVERS WILL REMAIN IN
FLOOD FOR THE NEXT SEVERAL DAYS.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN ILLINOIS ON
TUESDAY AND ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA
TUESDAY NIGHT.

SOUTH TO SOUTHEAST WINDS MAY GUST AS HIGH AS 40 MPH ACROSS THE
AREA TUESDAY INTO TUESDAY EVENING. WINDS WILL DIMINISH AND SHIFT
TO THE WEST BEHIND A COLD FRONT LATE TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-242045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
335 PM CDT MON MAR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

SOUTHEAST WINDS WILL GUST TO 25 TO 30 KNOTS AT TIMES TONIGHT.
WAVES WILL ACCUMULATE TO NEAR 6 FEET. THIS WILL RESULT IN
HAZARDOUS CONDITIONS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SOUTHEAST WINDS GUSTING TO 30 KNOTS OR MORE WILL BECOME SOUTH
LATE TUESDAY AND TUESDAY NIGHT...BEFORE SHIFTING WEST AND
DIMINISHING AFTER MIDNIGHT. WAVES WILL CONTINUE FROM 5 TO 6 FEET
THROUGH TUESDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND TUESDAY
NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-242045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
335 PM CDT MON MAR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

SOUTHEAST WINDS TO 30 KNOTS ARE EXPECTED ACROSS THE OPEN WATERS
TONIGHT WITH A FEW GUSTS TO NEAR GALE FORCE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SOUTHEAST WINDS WILL INCREASE TO GALES TO 35 KNOTS TUESDAY AND
TUESDAY NIGHT. WINDS WILL BECOME SOUTHWEST AND DIMINISH BELOW
GALE FORCE EARLY WEDNESDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF LAKE MICHIGAN
TUESDAY AFTERNOON AND TUESDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RLB

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 10:32 AM EDTRiver Flood WatchLOTWinnebago11 hr
Mar 24, 10:32 AM EDTRiver Flood WatchLOTWinnebago11 hr
Mar 24, 10:32 AM EDTRiver Flood WatchLOTWinnebago19 hr

Nearby

Wind Advisories in Illinois, 2009Wind Advisories in Indiana, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.